Georgia, 2003

Heavy Rain in Georgia, June 28, 2003

June 28, 2003 · NWS FFC · 1 event in 1 county or zone

1 heavy rain, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 28, 4:20 PM EST, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 28, 4:20 PM EST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
520 PM EDT SAT JUN 28 2003

.OVERVIEW...LARGE SCALE REGIME WILL SUPPORT UPPER LEVEL RIDGE NEAR
FOUR CORNERS AND BUILDING RIDGE IN GULF OF MEXICO TO BAHAMAS NEXT 7
NEXT...WHILE WEAK TROUGHING REMAINS OVER SOUTHEAST. WEAK TROUGH OVER
SOUTHEAST IS SUPPORTED BY LOCAL FORCING OF WET ANTECEDENT SOIL
MOISTURE CONDITIONS. THIS SUPPORTS SCT SHOWERS AND THUNDERSTORMS...
MUGGY CONDITIONS AND NEAR CLIMO FOR TEMPS.

.SHORT TERM...OLD BOUNDARY WASHING OUT ACROSS CWA. WITH DAYTIME
HEATING...EXPECT ISOLATED SHOWERS AND THUNDERSTORMS ACROSS CWA THRU
THIS EVENING AND THEN QUIETING DOWN AFTER MIDNIGHT INTO SUNDAY
MORNING. MAIN WILD CARD IS DEEP TROPICAL MOISTURE IN EASTERN GULF OF
MEXICO. THE MOISTURE WILL LIFT NORTH AS UPPER HIGH BUILDS WESTWARD.
MODELS DISAGREE ONLY LOCATION OF THIS MOISTURE PLUME WITH ETA/NGM
FARTHER WEST...AND GFS/CANADIAN/NOGAPS FARTHER EAST AND UKMET/ECMWF
IN BETWEEN. FOR NOW...PREFER UKMET/ECWMF TAKING DEEP MOISTURE TO
GULF COAST BY SUNDAY THEN INTO OUR CWA LATER MONDAY/TUESDAY.

THIS WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS...WITH
INCREASING CHANCES FOR LOCALLY HEAVY DOWNPOURS BY EARLY TO MIDDLE OF
NEXT WEEK AS MOISTURE GOES AROUND DEVELOPING UPPER HIGH. HAVE
DISCOUNTED ETA SOLUTION OF TX/LA/AR AS TOO FAR WEST BASED ON UPPER
TROPOSPHERIC WESTERLY WINDS ON WATER VAPOR LOOP ALONG GULF COAST.
ETA HAS DONE VERY POORLY LATELY...WITH NO RAINFALL FORECAST FROM THE
JUNE 16/17 FLOOD EVENT AND YESTERDAYS RAINFALL.

EXPECT OVERALL PATTERN TO HAVE FOLLOW PARAMETERS FOR US THRU TUE OR
WED. CAPE OF 1000-2000...LI OF -1C TO -5C...SHOWALTER 0F -1C TO
-4C...K INDEX IN THE 30S...A LOW LEVEL THETA-E RIDGE WITH THETA-E
CONVERGENCE OVER US...AND PE VALUES IN THE 1.2 TO 1.8 INCH RANGE.

AS FOR TEMPS...WILL USE 1000/500 AND 1000/850 THICKNESS TECHNIQUE
COMBINED WITH 850 TECHNIQUE FOR MAXES AND MINS AND HOURLY TEMPS.
OVERALL. EXPECT MAXES A FEW DEGREES BELOW NORMAL AND MINS A FEW
DEGREES ABOVE NORMAL.

.EXTENDED...CHANCE OF SHOWERS AND THUNDERSTORMS...MAINLY IN THE
AFTERNOON AND EVENING WILL LAST FROM TUE INTO WED...BUT WILL BEGIN
TO DIMINISH FOR THURSDAY. WILL CONTINUE DRY FCST FOR THE 4TH OF JULY
INTO THE HOLIDAY WEEKEND. TEMPS NEAR NORMAL.

.PRELIMINARY POINT TEMPS/POPS...

KATL 69 85 69 84 / 20 30 20 50
KAHN 68 86 69 85 / 20 40 20 50
KGVL 67 84 67 83 / 20 30 20 50
KRMG 67 88 68 86 / 10 20 20 50
KCSG 71 87 71 88 / 30 50 20 40
KMCN 70 86 70 88 / 30 50 20 40

.ATL WATCHES/WARNINGS/ADVISORIES...
GA...NONE.

...AVIATION DISCUSSION...
ABUNDANT MOISTURE REMAINS AS FRONT CONTINUES TO SHIFT SLOWLY NORTH
THROUGH NORTH GEORGIA. SCATTERED CONVECTION WILL DISSIPATE AFTER
SUNSET AND RE-GENERATE AGAIN AFTER 18Z SUNDAY. LOW CLOUDS AND PATCHY
FOG WILL DEVELOP AFTER 06Z ALL SITES...DISSIPATING BETWEEN 12Z AND
15Z.

NOEL/17
Hazardous weather outlook, Jun 28, 5:00 AM EST, 12 hours 57 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281430-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 AM EDT SAT JUN 28 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY.

A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY THROUGH TONIGHT.

.SYNOPSIS...
A WEAK COLD FRONT ACROSS NORTH AND CENTRAL GEORGIA WILL CONTINUE TO
MOVE SLOWLY SOUTH AND EAST TODAY. THIS FRONT SHOULD BE SOUTHEAST
OF MACON BY LATE TONIGHT.

.PRIMARY HAZARD...
SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO ACCOMPANY THE FRONT
AS IT MEANDERS ACROSS NORTH AND CENTRAL GEORGIA TODAY. THE PRIMARY
HAZARD FROM THE THUNDERSTORMS WILL BE LIGHTNING AND HEAVY RAIN. DUE
TO THE HEAVY RAIN...FLOODING OF LOW LYING AREAS AND SMALL CREEKS
WILL BE POSSIBLE.

.DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE COLD
FRONT AS IT DRIFTS SOUTHEAST ACROSS THE STATE. THE BEST TIME FOR
THUNDERSTORM DEVELOPMENT WILL BE LATE THIS AFTERNOON THROUGH
TONIGHT. WITH LIFTED INDICES EXPECTED AROUND MINUS 2 TO MINUS 3 AND
CAPES RANGING FROM 1000 TO 1500 BY EARLY EVENING...SOME
THUNDERSTORMS MAY BE STRONG BUT ARE EXPECTED TO REMAIN BELOW SEVERE
LIMITS.

.FOR SPOTTERS...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER
SPOTTERS AND EMERGENCY PERSONNEL SHOULD STAY ABREAST OF WEATHER
CONDITIONS.

.DAY TWO THROUGH DAY SEVEN...SUNDAY THROUGH FRIDAY.
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH
WEDNESDAY. PARTLY CLOUDY CONDITIONS EXPECTED THURSDAY AND
INDEPENDENCE DAY.

FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Fulton

When
June 28, 5:57 PM EST to 6:15 PM EST
Where
Fulton County, 2 mi SE of Sandy Spgs
Reported by
AMATEUR RADIO
Coordinates
33.790, -84.467 (the zone’s center; the record gives no point)

Trained SkyWarn spotters reported torrential rainfall on Interstate 285 at Georgia Highway 400 resulting in over 2 inches of standing water on the roadway. Traffic was brought to a standstill at the time in this area.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367940.